Wisconsin, 2020

Tornadoes and Damaging Winds in Wisconsin, July 18, 2020

July 18, 2020 · NWS DLH · 12 events in 7 counties and zones

Storms initiated over North Dakota Friday afternoon and congealed into a large storm complex that marched across Minnesota during the evening hours and into northwest Wisconsin for the early morning hours of the 17th. Damaging winds and a few short lived tornado were produced by the complex leading to large areas of tree damage along with some property damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DLH wrote it up.

Storms initiated over North Dakota Friday afternoon and congealed into a large storm complex that marched across Minnesota during the evening hours and into northwest Wisconsin for the early morning hours of the 17th. Damaging winds and a few short lived tornado were produced by the complex leading to large areas of tree damage along with some property damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Jul 17, 11:50 PM CST, 45 minutes earlier.

Area forecast discussion, Jul 17, 11:50 PM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Duluth MN
1250 AM CDT Sat Jul 18 2020

.SHORT TERM...(This evening through Saturday night)
Issued at 313 PM CDT Fri Jul 17 2020

We have an active weather pattern for the next couple days,
including a significant severe weather threat overnight tonight
and again Saturday afternoon and evening.

The rest of today should be relatively quiet with high
temperatures in the mid-upper 80s with plenty of sunshine. A few
storms are possible over northwest WI late this afternoon as a
pool of deep instability is sitting over a large portion of the
area, but somewhat weak shear a very weak cap and not much of a
trigger. If storms can get going, they may be strong, but their
isolated nature and the weak dynamics should keep them from
growing upscale. They also may be elevated if the cap is stronger
than it currently looks. Of more interest is the convection that
has already developed over northwestern North Dakota. This
convection looks like the beginning of tonight's event, with
additional development expected in the next few hours out there.
We have been watching tonight for a few days, most of the models
in good agreement, depicting an MCS developing out there in
western ND, spreading east through the afternoon and evening
before blowing into the CWA by late evening, and then on though
the CWA overnight. Models are depicting a pool of moderate to
extreme instability from ND and SD into central MN, along with
deep layer shear of 30knots across much of this same area. I
expect the convection forming now to ride down the northern side
of the instability pool, which should take it right across the
central/southern CWA overnight tonight. The track and timing are
still somewhat uncertain, with some models running it more across
northern MN, and others farther south, some faster, some slower.
We may not be able to determine this until this evening once we
have a better idea of where the instability pool/warm front will
lie, and how strong the low level jet will be. Given the timing of
initiation, the event may be earlier than the models are
depicting. This event is looking somewhat like the July 20-21 2016
event, and we are including that in our messaging as many people
will remember the large swath of damage we had from that. We are
also in a Moderate risk from SPC for tonight. Once the line blows
through, things will quiet down for the remainder of Saturday
morning, only to redevelop the instability pool and deep layer
shear, ahead of a potent shortwave that is expected to move
through the forecast area during the afternoon and evening hours.
Much of this event will depend upon how tonight's event
progresses, and do not want to get hung up on too many details at
this point in time. Timing is going to be significant with it, as
I think the convection is going to develop right over the CWA, and
could get going by mid afternoon, and ride east from there.
However, it may hold off until later depending on the
destabilization trends, and we will just have to wait and see for
now. Given the deep layer shear and instability, it is no surprise
we are in a Slight risk for Saturday for mainly the southeast
half of the CWA.

Have kept the remainder of the forecast on the hot and muggy side,
with steamy dewpoints and otherwise normal summer conditions for
the Northland. Highs Saturday should get into the mid 80s to near
90 once again, with heat index values getting into the 90-100
range for a brief period Saturday afternoon.

.LONG TERM...(Sunday through Friday)
Issued at 313 PM CDT Fri Jul 17 2020

Sunday is expected to be cooler and less humid following the passage
of a cold front. There is a chance for showers and thunderstorms in
northern areas of northeast Minnesota Sunday evening into the
overnight hours as an upper level shortwave moves across western
Ontario. Rain chances remain in the forecast through much of next
week, as a series of progressive shortwave troughs move across the
region. The best chance for widespread showers and thunderstorms
appear to be Tuesday afternoon, as a shortwave moves directly over
the Northland. Temperatures in the first half of next week are
expected to remain comfortable, with highs in the upper 70s to low
80s with dewpoints remaining in the 50s. Temperatures and dewpoints
may rise in the latter half of the week, as a ridge builds over the
region.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1250 AM CDT Sat Jul 18 2020

A mix of VFR and MVFR conditions are currently seen across the
Northland as a large complex of showers and thunderstorms moves
through the region. There may still be some brief dips to IFR
visibilities with the heavier storms, mainly at HYR. Winds may
briefly gust to around 20 to 25 knots in heavier storms, but this
threat has mainly passed. Conditions will slowly improve through
the morning as rainfall ends. MVFR ceilings may linger at times
through sunrise in the wake of the storms. A break is expected by
the mid to late early morning hours before chances for storms
return for the afternoon hours. Once this first round clears
Saturday morning, the timing for the activity Saturday afternoon
and evening should become clearer. Outside of the storm activity,
generally light winds are expected.

&&

.MARINE...
Issued at 931 PM CDT Fri Jul 17 2020

A complex of storms remains on track to affect western Lake
Superior overnight into Saturday morning. These storms are likely
to be strong to severe, producing wind gusts to 50 knots, hail,
and frequent lightning. The best chance for the highest impacts
from these storms will be along and south of a Silver Bay to Saxon
Harbor line, including the Bayfield Peninsula and Apostle Islands.
Ahead of the line of storms, winds will gradually turn to the
southeast or even east, and increase into the 10 to 15 knot range.
After the storms move through, winds will become southwest for
Saturday in the 5 to 15 knot range. More storms are expected,
especially from late afternoon into the evening hours. Some of
these storms may be severe as well, and produce strong winds,
hail, and frequent lightning. Winds will veer to west to northwest
for Saturday night and Sunday and be from 8 to 15 knots for most
areas.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  65  86  62  81 /  90  50  60  10
INL  65  84  59  77 /  70  20  20  40
BRD  68  87  61  79 /  80  50  50   0
HYR  69  89  63  82 /  90  60  90   0
ASX  67  89  65  84 /  80  50  70   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
WI...None.
MN...None.
LS...None.
&&

SHORT TERM...LE
LONG TERM...Unruh/LE
AVIATION...BJH
MARINE...BJH
Hazardous weather outlook, Jul 17, 9:41 PM CST, 2 hours 54 minutes before
Hazardous Weather Outlook
National Weather Service Duluth MN
1041 PM CDT Fri Jul 17 2020

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-190345-
Koochiching-North St. Louis-Northern Cook/Northern Lake-
North Itasca-Central St. Louis-Southern Lake/North Shore-
Southern Cook/North Shore-North Cass-South Itasca-South Cass-
Crow Wing-Northern Aitkin-South Aitkin-Carlton/South St. Louis-
Pine-Douglas-Bayfield-Ashland-Iron-Burnett-Washburn-Sawyer-Price-
1041 PM CDT Fri Jul 17 2020

This Hazardous Weather Outlook is for portions of northeast
Minnesota and northwest Wisconsin.

.DAY ONE...Tonight

Strong to severe thunderstorms are forecast to move over the
Northland tonight and early Saturday morning. Storms are already
pushing their way eastward into northwest Minnesota this evening
and will push farther east into the Arrowhead and northwest Wisconsin
late in the evening or after midnight. A Severe Thunderstorm
Watch remains in effect for Aitkin, Cass, Carlton, Crow Wing,
Itasca, Pine and St. Louis counties in north-central Minnesota
until 1 AM tonight. Additionally, there is a Severe Thunderstorm
Watch in effect for Ashland, Bayfield, Burnett, Douglas, Iron,
Price, Sawyer and Washburn counties in northwestern Wisconsin until
6 AM Saturday morning. Damaging wind gusts to around 70 mph are
the main threat with these storms. Large hail, torrential
downpours, which may cause localized flooding, and frequent cloud-
to-ground lightning are secondary threats. There is also a small
risk of tornadoes.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another round of strong to severe thunderstorms is possible
Saturday afternoon through the evening hours. The severe weather
threat is somewhat conditional based on how early the overnight
storms clear the area and how long the clouds linger during the
daytime. Large hail, damaging wind gusts, torrential rainfall, and
tornadoes are possible.

There will be additional chances of thunderstorms during the
upcoming week. The highest chance of widespread thunderstorms
will be Tuesday afternoon and evening. A few storms may be
strong, but widespread severe weather is not anticipated at this
time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation is likely this evening and into the
early morning hours.

LSZ121-140>148-190345-
Bayfield to Oak Point WI-Grand Portage to Grand Marais MN-
Grand Marais to Taconite Harbor MN-
Taconite Harbor to Silver Bay Harbor MN-
Silver Bay Harbor to Two Harbors MN-Two Harbors to Duluth MN-
Duluth MN to Port Wing WI-Port Wing to Sand Island WI-
Sand Island to Bayfield WI-Oak Point to Saxon Harbor WI-
1041 PM CDT Fri Jul 17 2020

This Hazardous Weather Outlook is for portions of the Nearshore
waters of western Lake Superior.

.DAY ONE...Tonight

Strong to severe thunderstorms are possible late this evening and
overnight. Wind gusts greater than 50 knots, frequent cloud-to-
water lightning, large hail, and torrential rainfall, which will
reduce visibility to less than one mile, are the main threats. A
Severe Thunderstorm Watch has been issued until 6 AM Saturday for
the Nearshore Water from Two Harbors to the Twin Ports to Port
Wing to Saxon Harbor and the Open Waters of western Lake Superior.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Another round of thunderstorms is possible Saturday afternoon and
evening. Some storms may be strong to severe.

There will be several slight chances of thunderstorms during the
upcoming week. The highest chance of thunderstorms will be
Tuesday afternoon and evening. While a few storms may be strong
to severe, widespread severe weather is not anticipated at this
time.

BJH

More information may be obtained at the following web address:
http://www.weather.gov/duluth (all lower case)

In the hours before

Local storm report, Jul 17, 10:50 PM CST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1150 PM CDT FRI JUL 17 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     HEAVY RAIN       2 ENE BAXTER            46.35N 94.24W
07/17/2020  M2.51 INCH       CROW WING          MN   TRAINED SPOTTER

            LOCALIZED STREET FLOODING.

&&

32
Special weather statement, Jul 17, 10:56 PM CST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Duluth MN
1156 PM CDT Fri Jul 17 2020

MNZ019-036>038-WIZ001-180600-
Central St. Louis-Pine-Carlton/South St. Louis-South Aitkin-Douglas-
1156 PM CDT Fri Jul 17 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN AITKIN...
NORTHWESTERN PINE...SOUTHWESTERN ST. LOUIS...CARLTON AND NORTHWESTERN
DOUGLAS COUNTIES...

At 1156 PM CDT, strong thunderstorms were along a line extending from
near Toivola, to Floodwood, to near Cromwell, to 12 miles west of
Kettle River, to near Vineland, and moving east at 30 mph.

Wind gusts up to 40 mph, half inch diameter hail, heavy downpours,
and occasional cloud to ground lightning can be expected with these
storms.

These storms will be near...
  Floodwood around 1200 AM CDT.
  Cromwell and Toivola around 1205 AM CDT.
  Kettle River around 1220 AM CDT.
  Brookston around 1225 AM CDT.
  Moose Lake around 1230 AM CDT.
  McGrath around 1235 AM CDT.
  Cloquet, Barnum, Cotton, Fond Du Lac Reservation, Saginaw and
  Canyon around 1240 AM CDT.
  Scanlon around 1245 AM CDT.

Other locations impacted by these storms include Cody, Billings Park,
Arthyde, Gary New Duluth, Duquette, Fish Lake, Spirit Valley, Little
Swan, Automba and Jay Cooke State Park.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive into areas where water covers the
road, the road may be washed out.

LAT...LON 4616 9306 4616 9343 4625 9343 4625 9362
      4645 9324 4662 9309 4663 9307 4669 9304
      4728 9301 4737 9210 4671 9213 4647 9234
      4610 9305
TIME...MOT...LOC 0456Z 267DEG 25KT 4721 9291 4693 9292 4670 9294 4646
9314 4617 9368

JTS
Local storm report, Jul 17, 11:32 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
1232 AM CDT SAT JUL 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HEAVY RAIN       3 SW PINE CENTER        46.19N 93.96W
07/18/2020  M3.34 INCH       CROW WING          MN   PUBLIC

            RAIN IS STILL FALLING AT THE TIME OF THE
            REPORT.

&&

BJH
Special weather statement, Jul 17, 11:41 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Duluth MN
1241 AM CDT Sat Jul 18 2020

MNZ037-038-WIZ001-006-007-180630-
Pine-Carlton/South St. Louis-Douglas-Washburn-Burnett-
1241 AM CDT Sat Jul 18 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PINE...EASTERN
CARLTON...DOUGLAS...NORTHWESTERN WASHBURN AND NORTHEASTERN BURNETT
COUNTIES...

At 1241 AM CDT, strong thunderstorms were along a line extending from
Wrenshall, to near Holyoke, to Bruno, to 7 miles west of Sandstone,
and moving east at 35 mph.

Wind gusts up to 40 mph, heavy downpours, and frequent cloud-to-
ground lightning can be expected with these storms.

These storms will be near...
  Scanlon, Carlton, Wrenshall, Holyoke and Thomson around 1245 AM
  CDT.
  Foxboro around 1250 AM CDT.
  Oliver and Askov around 100 AM CDT.
  Cloverton around 110 AM CDT.
  South Range around 115 AM CDT.
  Dairyland and Duxbury around 120 AM CDT.
  Hawthorne, Maple, Poplar, Solon Springs and Danbury around 130 AM
  CDT.

Other locations impacted by these storms include Cozy Corner,
Finlayson, Gary New Duluth, Duquette, Morgan Park, Moose Junction,
Amnicon Lake, Banning State Park, Kingsdale and Jay Cooke State Park.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4603 9305 4620 9305 4671 9247 4667 9164
      4634 9167 4618 9189 4588 9256
TIME...MOT...LOC 0541Z 280DEG 30KT 4663 9240 4644 9242 4629 9264 4611
9302

Huyck
Special weather statement, Jul 17, 11:58 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Duluth MN
1258 AM CDT Sat Jul 18 2020

MNZ019-020-037-WIZ001-180645-
Central St. Louis-Southern Lake/North Shore-Carlton/South St.
Louis-Douglas-
1258 AM CDT Sat Jul 18 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
LOUIS...NORTHEASTERN CARLTON...SOUTHWESTERN LAKE AND NORTHWESTERN
DOUGLAS COUNTIES...

At 1257 AM CDT, strong thunderstorms were along a line extending from
near Canyon, to near Pike Lake Near Duluth, to near Proctor, to
Oliver, and moving northeast at 30 mph.

Wind gusts up to 40 mph, heavy downpours, and frequent cloud to
ground lightning can be expected with these storms.

These storms will be near...
  Superior around 110 AM CDT.
  City of Rice Lake around 120 AM CDT.
  Duluth and Island Lake around 130 AM CDT.
  French River and Boulder Lake around 135 AM CDT.
  Knife River and Larsmont around 145 AM CDT.

Other locations impacted by these storms include Comstock Lake, Grand
Lake, Cody, Park Point, Billings Park, Fredenberg, Morgan Park,
Palmers, Fish Lake and Lakeside-Lester Park.

Seek shelter inside a sturdy building and away from windows until
these storms pass. Get off area lakes and seek shelter on shore in a
sturdy shelter or a hard topped vehicle.

LAT...LON 4666 9228 4698 9264 4732 9208 4702 9166
      4698 9165 4689 9177 4677 9166 4678 9158
      4676 9169 4689 9183 4678 9203 4673 9198
      4672 9192
TIME...MOT...LOC 0557Z 236DEG 26KT 4697 9249 4688 9234 4678 9222 4667
9219

Huyck
Local storm report, Jul 18, 12:10 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
110 AM CDT SAT JUL 18 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     FLOOD            BRAINERD                46.36N 94.20W
07/18/2020                   CROW WING          MN   NEWSPAPER

            PHOTOS WERE RECEIVED SHOWING WATER IN THE
            INTERSECTION OF WASHINGTON STREET AND 8TH
            STREET IN BRAINERD.

&&

BJH

The radar

The Duluth radar (KDLH), 120 km away, was scanning. The volume nearest the first event began at 06:34 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 2 tornado. Local standard time, as filed.

Thunderstorm Wind, Burnett

When
July 18, 12:35 AM CST to 12:37 AM CST
Where
Burnett County, 0.48 mi E of (Gtg)grantsburg Muni
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
45.800, -92.660

A small section of roof was torn off a hanger at the Grantsburg Airport.

Thunderstorm Wind, Douglas

When
July 18, 12:46 AM CST to 12:48 AM CST
Where
Douglas County, Blueberry
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.580, -91.680

Numerous branches were broken and a measured wind gust of 53 mph was recorded as well.

Tornado, Douglas

When
July 18, 12:48 AM CST to 12:50 AM CST
Where
Douglas County, 1.7 mi NNE of Blueberry to 2 mi NNE of Blueberry
Rating
EF1
Path length
0.42 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
46.604, -91.670

A weak, brief tornado formed along a line of thunderstorms that moved across Douglas County between 1:00 AM and 2:00 AM CDT. Meteorologists were tracking a number of weak areas of rotation on radar as these storms moved through, and a Tornado Warning was issued for one such area of rotation at 1:10 AM CDT including Maple and Blueberry. At 1:43 AM CDT, meteorologists saw a dramatic increase in radar-detected rotation from this storm just south of Maple, WI, and based on this information issued an additional Tornado Warning using radar-confirmed tornado language to indicate the|confidence in a tornado occurring or imminent. Minutes later, a tornado developed north of Maple and Blueberry knocking down dozens of trees, including snapping some trees off near the base. Just as soon as it developed, the area of rotation weakened|considerably. Radar indicates this tornado may have begun a few minutes earlier but at this time there is not enough conclusive damage evidence that the tornado formed earlier than documented.

Thunderstorm Wind, Burnett

When
July 18, 12:57 AM CST to 12:59 AM CST
Where
Burnett County, 3.37 mi NE of Gaslyn
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
45.960, -92.060

The tops of numerous trees were broken off the trunk several feet off the ground and landed on a home.

Thunderstorm Wind, Burnett

When
July 18, 12:57 AM CST to 12:59 AM CST
Where
Burnett County, 2.93 mi NNE of Gaslyn
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.960, -92.080

Several large pine trees and branches were downed during the storm. Additionally, one side of a weighted dock was flipped over.

Thunderstorm Wind, Washburn

When
July 18, 1:10 AM CST to 1:12 AM CST
Where
Washburn County, 3.49 mi S of Trego
Measured
60 kt (69 mph) estimated gust
Reported by
Public
Coordinates
45.850, -91.830

A boat lift was flipped with multiple others being shifted and having their covers ripped on the north side of Spooner Lake. A window was also broken by an airborne piece of a dock weighing 40 pounds.

Thunderstorm Wind, Sawyer

When
July 18, 1:39 AM CST to 1:41 AM CST
Where
Sawyer County, 2.5 mi ESE of Round Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
46.010, -91.280

Over ten large trees with trunk diameters up to 1.5 feet were either snapped or uprooted by the storm.

Thunderstorm Wind, Sawyer

When
July 18, 1:45 AM CST to 1:47 AM CST
Where
Sawyer County, 2.13 mi SSE of Round Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.990, -91.320

Sporadic damage to large trees was observed in the area. Pine and oak trees 16 to 24 inches in diameter had their tops broken off 60 feet off the ground. These falling tree tops caused roof and structure damage to a cabin.

Thunderstorm Wind, Bayfield

When
July 18, 1:51 AM CST to 1:53 AM CST
Where
Bayfield County, 6.19 mi E of Mason
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
46.430, -90.940

Numerous trees were downed or broken about 15 feet above ground level.

Thunderstorm Wind, Bayfield

When
July 18, 1:51 AM CST to 1:53 AM CST
Where
Bayfield County, 6.19 mi E of Mason
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
46.430, -90.940

A personal weather station mounted 10 feet above ground level recorded a gust of 63 mph.

Tornado, Ashland

When
July 18, 1:51 AM CST to 1:53 AM CST
Where
Ashland County, 0.95 mi NNE of Sandborn to 1.54 mi NNE of Sandborn
Rating
EF1
Path length
0.6 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
46.443, -90.913

A brief tornado occurred near the community of Sanborn (within the township of White River) near the intersection of County Road E and Petrin Rd/Highway 112. Damage was localized to just a few properties and included a major loss of roof panels of a garage and total collapse of a metal outbuilding.

Thunderstorm Wind, Price

When
July 18, 2:30 AM CST to 2:32 AM CST
Where
Price County, 0.69 mi N of Fifield
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
45.890, -90.420

Scattered tree damage was observed in the area.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2020Every state in 2020This day in weather historyThe tornado archive for Wisconsin, 2020Warnings in Wisconsin, July 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 907337, 907338, 907347, 907339, 907340, 907341, 907342, 907343, 907344, 907346, 907348, 907345.